Alert archive / Alabama / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 49, NWS Huntsville, AL

April 1, 2005DeKalb County, Alabama

NWS Huntsville, AL issued this severe thunderstorm warning at Apr 1, 2005, 5:30 PM CST for DeKalb County, Alabama. It was in force for 96 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 1, 2005, 5:30 PM CST (23:30 UTC)
Expired
Apr 1, 2005, 7:06 PM CST
In force
96 min
Issued by
NWS Huntsville, AL
Area
Counties, with a storm outline in the text

County DeKalb County, AL

The radar

The Northeast Alabama radar (KHTX), 54 km from the middle of the area, began a volume at 23:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 11.5 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2005-04-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 28 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2005-04-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 70 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
28 J/kg
Mixed-layer CIN
-96 J/kg
Mixed-layer LCL
778 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
70 m²/s²
0-3 km storm-relative helicity
4 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KHUN 012330
SVRHUN
ALC049-020015-
/O.NEW.KHUN.SV.W.0049.050401T2330Z-050402T0015Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE HUNTSVILLE AL
530 PM CST FRI APR 1 2005

THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  DEKALB COUNTY IN NORTHEAST ALABAMA

* UNTIL 615 PM CST

* AT 529 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.  THIS
  STORM WAS LOCATED NEAR GERALDINE...AND MOVING NORTHEAST AT 55 MPH.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  GERALDINE.
  FYFFE.
  RAINSVILLE.
  HENAGAR.
  IDER.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 3438 8615 3425 8600 3460 8554 3474 8567

$$

24
2 follow-up statements
000 
WWUS54 KHUN 012346
SVSHUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
544 PM CST FRI APR 1 2005

ALC049-020015-
/O.CON.KHUN.SV.W.0049.000000T0000Z-050402T0015Z/
DEKALB AL-
544 PM CST FRI APR 1 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 615 PM CST FOR
DEKALB COUNTY...

AT 544 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS
UP TO 60 MPH. THIS STORM WAS LOCATED NEAR PINE RIDGE...MOVING 
NORTHEAST AT 55 MPH.

LOCATIONS IN OR NEAR THE PATH INCLUDE...
  FORT PAYNE.
  VALLEY HEAD.

IF YOU ARE IN THE PATH OF THIS STORM...REMAIN UNDER SHELTER.

LAT...LON 3438 8615 3425 8600 3460 8554 3474 8567

$$

SCHAUB
000 
WWUS54 KHUN 020006
SVSHUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
606 PM CST FRI APR 1 2005

ALC049-020016-
/O.CAN.KHUN.SV.W.0049.000000T0000Z-050402T0015Z/
DEKALB AL-
606 PM CST FRI APR 1 2005

...THE SEVERE THUNDERSTORM WARNING FOR DEKALB COUNTY HAS BEEN
CANCELED...

AT 606 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAD EXITED DEKALB 
COUNTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN 
CANCELED.

STAY TUNED TO NOAA WEATHER RADIO...OR YOUR FAVORITE LOCAL MEDIA FOR
THE LATEST WEATHER INFORMATION.

LAT...LON 3438 8615 3425 8600 3460 8554 3474 8567

$$

24

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Huntsville, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 1, 2:33 PM CST, 2 hours 57 minutes earlier.

Area forecast discussion, Apr 1, 2:33 PM CST, 2 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HUNTSVILLE AL
233 PM CST FRI APR 1 2005

.DISCUSSION...
EARLY AFTERNOON SFC ANALYSIS SHOWING SFC LOW NOW MOVING INTO
EASTERN LAUDERDALE COUNTY WITH COLD FRONT TRAILING SSWD ALONG THE
AL/MS STATE LINE. BROKEN LINE OF TSRAS HAS BEEN DEVELOPING ALONG
THE FRONT BUT SO FAR HAVE ONLY HAD ONE OR TWO MARGINAL STORMS.
MAINLY INSTABILITY AXIS STILL OUT AHEAD OF THE COLD FRONT ACROSS
NORTH CENTRAL AL SO STILL TIME FOR THE LINE TO UNDERGO SOME
INTENSIFICATION. MAIN THREAT STILL APPEARS TO BE MARGINALLY SEVERE
HAIL AND GUSTY WINDS. COLD FRONT WILL CONTINUE TO SURGE EASTWARD
DURING THE REMAINDER OF THE AFTERNOON. AS GRADIENT INCREASE MAY
SEE SOME GUSTY WINDS ACCOMPANY THE FRONT SIMILAR TO THE FROPA FROM
SUNDAY. ALL SIGNIFICANT SHRA/TSRA ACTIVITY SHOULD BE MOVING INTO
GA BY 6 PM.

UPPER TROF WILL CONTINUE TO CLOSE OFF OVER THE LOWER OH VALLEY
OVERNIGHT TONIGHT AND WILL KEEP THE CHANCE OF MAINLY LIGHT SHRAS
IN THE FCST. DECENT COLD ADVECTION AND TIGHTENING PRESSURE
GRADIENT AS LOW DEEPENS OFF TO THE NORTHEAST WILL KEEP GUSTY NW
WINDS OVER THE AREA OVERNIGHT.

ON SATURDAY...UPPER LOW WILL CONTINUE TO PUSH SLOWLY EASTWARD BUT
HUN FA WILL STILL BE UNDER ITS INFLUENCE. WHILE IT WILL BE MOSTLY
CLOUDY...AND PEAKS OF SUN WILL RESULT IN NEW CU DEVELOPMENT. LOW
LEVEL LAPSE RATE MAY EVEN BE SUFFICIENT ENOUGH FOR A FEW SHRAS AND
WILL KEEP LOW POPS IN THE FCST. NOT ENTIRELY OUT OF THE QUESTION
TO SEE A SNOW FLAKE AT THE HIGHEST ELEVATIONS OVER FRANKLIN COUNTY
TN DURING THE MORNING HOURS ON SATURDAY. PRESSURE GRADIENT WILL
REMAIN VERY TIGHT THROUGH THE DAY ON SATURDAY AND MIDSHIFT TONIGHT
WILL HAVE TO ISSUE A WIND ADVISORY FOR THE DAY ON SATURDAY WITH
SUSTAINED WINDS OF 25 TO 30 AND SOME GUSTS OF 35 TO 40 EXPECTED.
THUS WITH TEMPS STRUGGLING TO 50 DEGREES WINDS WILL MAKE IT FEEL
EVEN CHILLIER...AT LEAST BY EARLY APRIL STANDARDS.

TROF AXIS WILL BE WELL EAST OF THE AREA SATURDAY NIGHT AND
INSTABILITY CU WILL DISSIPATE WITH MAINLY CLEAR SKIES EXPECTED
OVERNIGHT. GRADIENT WILL ALSO BEGIN TO RELAX WITH WINDS BEGINNING
TO LIGHTEN.

SUNDAY WILL BE THE NICER DAY...AT LEAST FOR REAL SPRING WEATHER
LIKERS. ABUNDANT SUNSHINE AND TEMPS REBOUNDING BACK TO NEAR
NORMAL.

SFC HIGH WILL SHIFT EAST OF THE AREA FOR MON AND TUE WITH RETURN
SRLY FLOW KICKIGN IN HELPING TO BOOST TEMPS A FEW DEGREES ABOVE
NORMAL. STILL A LOT OF UNCERTAINTY WITH THE TIMING/POSITIONING AND
STRENGTH OF NEXT WEATHER MAKE MID NEXT WEEK. WITH MED RANGE MODELS
HAVING A DIFFICULT TIME WILL KEEP EXTEND FCST AS IS HINTING AT
BEST CHANCE FOR SHRAS/TSRAS ON WED. UPPER TROF MAY THEN CLOSE OFF
SOMEWHERE OVER THE EASTERN U.S. FOR LATE NEXT WEEK BUT OVERALL
CONFIDENCE IS LOW.

&&

.PRELIMINARY POINT TEMPS/POPS...
HUNTSVILLE    44  52  37  68 /  50  30  10   0
SHOALS        43  54  37  69 /  50  30  10   0
CULLMAN       44  53  38  69 /  50  30  10   0
FAYETTEVILLE  45  50  37  67 /  50  30  10   0
FT PAYNE      45  51  37  66 /  60  30  10   0

&&

.HUN WATCHES/WARNINGS/ADVISORIES...
AL...NONE.

TN...NONE.

&&

09
Hazardous weather outlook, Apr 1, 11:47 AM CST, 5 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1147 AM CST FRI APR 1 2005

ALZ001>010-016-TNZ076-096-097-020400-
COLBERT-CULLMAN-DE KALB-FRANKLIN AL-FRANKLIN TN-JACKSON-LAUDERDALE-
LAWRENCE-LIMESTONE-LINCOLN-MADISON-MARSHALL-MOORE-MORGAN-
1147 AM CST FRI APR 1 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PARTS OF
SOUTHERN MIDDLE TENNESSEE..

.DAY ONE...(THROUGH TONIGHT)...

SHOWERS AND THUNDERSTORMS WILL CONTINUE TO OVERSPREAD THE TENNESSEE
VALLEY THROUGHOUT THE AFTERNOON...WITH A SURFACE FRONT BISECTING THE
AREA. NORTH OF THE FRONT...LARGE HAIL UP TO ONE INCH IN DIAMETER IS
POSSIBLE. SOUTH OF THE FRONT...THE THREAT WILL BE FOR LARGE HAIL AND
WIND GUSTS UP TO 60 MPH IN ISOLATED THUNDERSTORMS. AN ISOLATED
TORNADO CANNOT BE RULED OUT BUT THE THREAT APPEARS MINIMAL AT THIS
TIME.

THERE IS A THREAT FOR THE STORMS TO CAUSE FLASH FLOODING...
ESPECIALLY IN CULLMAN...MARSHALL AND DEKALB COUNTIES...WHERE
SATURATED GROUND CONDITIONS STILL EXIST FROM RECENT RAINFALL.

THE HEAVIER PRECIPITATION WILL TAPER OFF FROM WEST TO EAST BY THE
EARLY AFTERNOON HOURS.  ADDITIONAL LIGHT RAIN WILL BE POSSIBLE
TONIGHT AS A UPPER LEVEL SYSTEM MOVES THROUGH.

.DAYS TWO THROUGH SEVEN...(SATURDAY THROUGH THURSDAY)...

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

NORTHWEST WINDS WILL INCREASE ON SATURDAY...WITH A FEW GUSTS
APPROACHING 30 TO 35 MPH.

.SPOTTER CALL TO ACTION STATEMENT...

STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL ARE ENCOURAGED TO
MONITOR WEATHER CONDITIONS THIS AFTERNOON. PLEASE PASS ALONG ANY
STORM REPORTS. FORMAL ACTIVATION OF STORM SPOTTERS HAS NOT YET BEEN
REQUESTED...BUT IS POSSIBLE THIS AFTERNOON.

JE

In the hours before

Special weather statement, Apr 1, 2:39 PM CST, 2 hours 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
239 PM CST FRI APR 1 2005

ALZ001>003-012145-
COLBERT AL-FRANKLIN AL-LAUDERDALE AL-

THE NATIONAL WEATHER SERVICE HAS CANCELED SEVERE THUNDERSTORM
WATCH 122 FOR THE FOLLOWING AREAS

IN ALABAMA THIS CANCELS 3 COUNTIES

IN NORTHWEST ALABAMA

COLBERT               FRANKLIN AL           LAUDERDALE

THIS INCLUDES THE CITIES OF...MUSCLE SHOALS...
RUSSELLVILLE AND FLORENCE

ALZ004>010-016-TNZ076-096>097-020000-
CULLMAN AL-DEKALB AL-JACKSON AL-LAWRENCE AL-
LIMESTONE AL-MADISON AL-MARSHALL AL-MORGAN AL-
FRANKLIN TN-LINCOLN TN-MOORE TN-

SEVERE THUNDERSTORM WATCH NUMBER 122 REMAINS VALID UNTIL 6 PM CST
FOR THE FOLLOWING AREAS

IN ALABAMA THIS WATCH INCLUDES 8 COUNTIES

IN NORTH CENTRAL ALABAMA

CULLMAN               LIMESTONE             MADISON
MORGAN

IN NORTHEAST ALABAMA

DEKALB                JACKSON               MARSHALL

IN NORTHWEST ALABAMA

LAWRENCE

IN TENNESSEE THIS WATCH INCLUDES 3 COUNTIES

IN SOUTHERN MIDDLE TENNESSEE

FRANKLIN TN           LINCOLN               MOORE

THIS INCLUDES THE CITIES OF...FAYETTEVILLE...HARTSELLE...
FORT PAYNE...MOULTON...GUNTERSVILLE...ATHENS...LYNCHBURG...
CULLMAN...SCOTTSBORO...HUNTSVILLE AND WINCHESTER
Special weather statement, Apr 1, 3:05 PM CST, 2 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
305 PM CST FRI APR 1 2005

ALZ004>007-012130-
LAWRENCE-LIMESTONE-MADISON-MORGAN-
305 PM CST FRI APR 1 2005

...SIGNIFICANT WEATHER ALERT FOR A STRONG THUNDERSTORM AND LOCALLY
HEAVY RAINFALL AFFECTING LAWRENCE...LIMESTONE...MADISON...AND MORGAN
COUNTIES...

AT 305 PM...DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS
EXTENDING FROM RURAL SOUTH CENTRAL FRANKLIN COUNTY...TO HILLSBORO TO
ELKMONT...MOVING EAST AND NORTHEAST AT 45 MPH. THIS LINE OF STORMS
WILL AFFECT MUCH OF EASTERN AND NORTHERN LAWRENCE COUNTY....MUCH OF
LIMESTONE COUNTY...AND WESTERN MORGAN...AND NORTHWEST MADISON COUNTY
THROUGH 330 PM CST.

WIND GUSTS TO 50 MPH...HAIL TO THE SIZE OF DIMES...AND FREQUENT CLOUD
TO GROUND LIGHTNING STRIKES ARE POSSIBLE WITH THESE STORMS. PERSONS
IN THE PATHS OF THESE SHOULD SEEK SHELTER NOW.

THIS STORM COULD BECOME SEVERE AT ANY TIME. PLEASE CONTINUE TO
MONITOR FOR FUTURE STATEMENTS AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE IN HUNTSVILLE.

RSB
Special weather statement, Apr 1, 3:05 PM CST, 2 hours 25 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE HUNTSVILLE AL
305 PM CST FRI APR 1 2005

ALZ004>007-012130-
LAWRENCE-LIMESTONE-MADISON-MORGAN-
305 PM CST FRI APR 1 2005

...SIGNIFICANT WEATHER ALERT FOR STRONG THUNDERSTORMS AND LOCALLY
HEAVY RAINFALL AFFECTING LAWRENCE...LIMESTONE...MADISON...AND MORGAN
COUNTIES...

AT 305 PM...DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS
EXTENDING FROM RURAL SOUTH CENTRAL FRANKLIN COUNTY...TO HILLSBORO TO
ELKMONT...MOVING EAST AND NORTHEAST AT 45 MPH. THIS LINE OF STORMS
WILL AFFECT MUCH OF EASTERN AND NORTHERN LAWRENCE COUNTY....MUCH OF
LIMESTONE COUNTY...AND WESTERN MORGAN...AND NORTHWEST MADISON COUNTY
THROUGH 330 PM CST.

WIND GUSTS TO 50 MPH...HAIL TO THE SIZE OF DIMES...AND FREQUENT CLOUD
TO GROUND LIGHTNING STRIKES ARE POSSIBLE WITH THESE STORMS. PERSONS
IN THE PATHS OF THESE STORMS SHOULD SEEK SHELTER NOW.

THESE STORMS COULD BECOME SEVERE AT ANY TIME. PLEASE CONTINUE TO
MONITOR FOR FUTURE STATEMENTS AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE IN HUNTSVILLE.

RSB
Special weather statement, Apr 1, 3:20 PM CST, 2 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
320 PM CST FRI APR 1 2005

ALZ004>005-012230-
LAWRENCE AL-LIMESTONE AL-

THE NATIONAL WEATHER SERVICE HAS CANCELED SEVERE THUNDERSTORM
WATCH 122 FOR THE FOLLOWING AREAS

IN ALABAMA THIS CANCELS 2 COUNTIES

IN NORTH CENTRAL ALABAMA

LIMESTONE

IN NORTHWEST ALABAMA

LAWRENCE

THIS INCLUDES THE CITIES OF...MOULTON AND ATHENS

ALZ006>010-016-TNZ076-096>097-012230-
CULLMAN AL-DEKALB AL-JACKSON AL-MADISON AL-
MARSHALL AL-MORGAN AL-FRANKLIN TN-LINCOLN TN-MOORE TN-

SEVERE THUNDERSTORM WATCH NUMBER 122 REMAINS VALID UNTIL 6 PM CST
FOR THE FOLLOWING AREAS

IN ALABAMA THIS WATCH INCLUDES 6 COUNTIES

IN NORTH CENTRAL ALABAMA

CULLMAN               MADISON               MORGAN

IN NORTHEAST ALABAMA

DEKALB                JACKSON               MARSHALL

IN TENNESSEE THIS WATCH INCLUDES 3 COUNTIES

IN SOUTHERN MIDDLE TENNESSEE

FRANKLIN TN           LINCOLN               MOORE

THIS INCLUDES THE CITIES OF...FAYETTEVILLE...GUNTERSVILLE...
FORT PAYNE...HARTSELLE...LYNCHBURG...CULLMAN...SCOTTSBORO...
HUNTSVILLE AND WINCHESTER
Special weather statement, Apr 1, 3:52 PM CST, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
352 PM CST FRI APR 1 2005

ALZ006>007-016-TNZ076-096-012300-
CULLMAN AL-MADISON AL-MORGAN AL-LINCOLN TN-MOORE TN-

THE NATIONAL WEATHER SERVICE HAS CANCELED SEVERE THUNDERSTORM
WATCH 122 FOR THE FOLLOWING AREAS

IN ALABAMA THIS CANCELS 3 COUNTIES

IN NORTH CENTRAL ALABAMA

CULLMAN               MADISON               MORGAN

IN TENNESSEE THIS CANCELS 2 COUNTIES

IN SOUTHERN MIDDLE TENNESSEE

LINCOLN               MOORE

THIS INCLUDES THE CITIES OF...FAYETTEVILLE...HARTSELLE...
LYNCHBURG...CULLMAN AND HUNTSVILLE

ALZ008>010>010-012300-
DEKALB AL-JACKSON AL-MARSHALL AL-FRANKLIN TN-

SEVERE THUNDERSTORM WATCH NUMBER 122 REMAINS VALID UNTIL 6 PM CST
FOR THE FOLLOWING AREAS

IN ALABAMA THIS WATCH INCLUDES 3 COUNTIES

IN NORTHEAST ALABAMA

DEKALB                JACKSON               MARSHALL

IN TENNESSEE THIS WATCH INCLUDES 1 COUNTY

IN SOUTHERN MIDDLE TENNESSEE

FRANKLIN TN

THIS INCLUDES THE CITIES OF...FORT PAYNE...GUNTERSVILLE...
SCOTTSBORO AND WINCHESTER
Special weather statement, Apr 1, 4:31 PM CST, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
431 PM CST FRI APR 1 2005

ALZ006-008-009-012315-
JACKSON AL-MADISON AL-MARSHALL AL-
INCLUDING THE CITIES OF...ALBERTVILLE...ARAB...BOAZ...BRIDGEPORT...
GUNTERSVILLE...HUNTSVILLE...MADISON...MERIDIANVILLE...MOORES MILL...
REDSTONE ARSENAL AND SCOTTSBORO
431 PM CST FRI APR 1 2005

...SIGNIFICANT WEATHER ALERT FOR STRONG THUNDERSTORMS AFFECTING
MARSHALL...MADISON AND JACKSON COUNTIES...

AT 430 PM...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS DEVELOPING
OVER CENTRAL MADISON COUNTY...MOVING EAST AT 30 MPH. OTHER STRONG
THUNDERSTORMS WERE MOVING ACROSS NORTHERN MORGAN COUNTY. THESE STORMS
WILL AFFECT NORTH AND EASTERN MORGAN COUNTY...NORTHERN MARSHALL
COUNTY...EASTERN MADISON COUNTY...AND WESTERN JACKSON COUNTY.

THESE STORMS ARE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH...
OCCASIONAL TO FREQUENT LIGHTNING STRIKES...AND VERY HEAVY RAINS WHICH
WILL PRODUCE PONDING OF WATER ON AREA ROADS. PERSONS IN THE PATHS OF
THESE STORMS SHOULD SEEK SHELTER NOW.

STAY TUNED TO NOAA WEATHER RADIO...OR TO A FAVORITE MEDIA OUTLET FOR
THE LATEST WEATHER INFORMATION.

RSB

The office that day

Everything else NWS Huntsville, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 1, 12:53 PM CSTSevere Thunderstorm WarningHUNColbert87 min
Apr 1, 1:56 PM CSTSevere Thunderstorm WarningHUNLauderdale19 min
Apr 1, 2:14 PM CSTSevere Thunderstorm WarningHUNLauderdale79 min
Apr 1, 2:30 PM CSTSevere Thunderstorm WarningHUNLimestone77 min
Apr 1, 5:02 PM CSTSevere Thunderstorm WarningHUNJackson102 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.